What supp. or vitamin can cause headaches?

Discussion in 'Fibromyalgia Main Forum' started by mrpain, Oct 2, 2006.

  1. mrpain

    mrpain New Member

    I was having headaches frequently and decided to stop most of my vitamins and supplements for a while. During that time I had NO headaches. Because of other reasons, I had to go back on all my vitamins & supplements. Now my headaches are back. Today, even though it's not hurting as bad yet, this would be my 4th day in a row for this particular headache.

    So is there anything in the vitamins or supplements that could cause headaches, or is there any particular one that's known to cause headaches. It's a mystery to me that I need to solve. Thanks for any info or advice in advance!
  2. Slayadragon

    Slayadragon New Member

    What are you taking besides regular old vitamins and minerals?
  3. mrpain

    mrpain New Member

    I'm talking about ANY vitamins or supplements that may be known to cause headaches. I'll be able to decipher if it's effecting me because I take way to many to start listing. Plus I would have to write down all the ingredients within the supps and vitamins...
  4. Scapper

    Scapper New Member

    You don't have to list the ingredients of each but if you could list the titles of your supplements, it would help.

    Do you take anything that increases cerebral blood flow.....like ginko biloba? Are you sure it's not from a medication?

    I'm THINKING on this one.....I too take a lot but have never had this happen.

    If it's really bad, you could cut out your supplements and try adding them back one at a time, maybe one per week.....if you can.

    scapper
  5. mrpain

    mrpain New Member

    Here's some of what I take.... Not all together at once nor all on the same day...

    Vit C
    Vit E
    Selenium
    Milk thistle
    astragalus
    proenzyme P
    Olive leaf extract
    Probiotics
    oil of oregano
    multi vitamin-powder mix w/ juice
    Pau d' arco
    and then a product called "clear migrain"
    when the headache comes

    Then at night for sleep; -melatonin & valerian;
    For stomach problem at night; -Gaviscon, pepto bismo
    and apple cider vinegar w/ apple juice

    For medication--only relafen & darvocet
  6. TwinMa

    TwinMa New Member

    I've gotten headaches from selenium and from Proenzyme P. I am VERY headache prone, though. I have a whopper right now and I'm not sure what it is from.

    Pau D'Arco made me feel pretty crummy, too. Looking back on an old post of mine, I see Pau D'Arco gave me a very bad headache.

    I feel your pain, mrpain!


    [This Message was Edited on 10/02/2006]
  7. elliespad

    elliespad Member

    I have taken a LOT of supplements for MANY years. Things that cause me severe headaches, are ANYTHING specifically causing a detoxificaiton. I see you listed Milk Thistle. Makes my head hurt, and feel lousy all over. I have never taken astralagus or oil of oregano, but if these are potenet detoxifiers, they would be suspect.

    Also, any supplements derived from YEAST, such as MOST Selenium and MANY B-vitamins. I buy mine specifically YEAST-FREE.

    Hope this helps somehow.
  8. Slayadragon

    Slayadragon New Member

    I think I'd omit the melatonin for a day and see what happens.

    You also could be allergic to any of the herbs. Maybe eliminate them all and reintroduce them back, one every few days?

    Just my instinct, though. Not advice, and not based on anything I can remember reading (although it could be stored in my subconscious somewhere).
  9. mrpain

    mrpain New Member

    Thanks for taking the time to reply. I tried something new tonight, or at least it's new to me. It's 5htp.....It's 2:25 at night and I'm still wide awake. It has to be the 5htp. I sure didn't know it would do this to me. I'll have to try it in the mornings if it is going to make me feel like this.

    Of course this has nothing to do with headaches. This is just a brand new experience for me and it's happening right now....2:30 in the morning or late at night, which ever way you want to look at it. By the way I feel, there will be no sleeping for quite a long time..I thought it was suppose to help me sleep, not put me on a speed trip..
  10. ilovecats94

    ilovecats94 New Member

    MrPain,
    I use a vitamin with no iron because iron can cause headaches among other things.

    Hugs,
    Faye